Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at May 11, 2021, 8:49 AM CDT for Glasscock County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 8:49 AM CDT (13:49 UTC)
- Expired
- May 11, 2021, 9:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Glasscock County, TX
The radar
The Midland/Odessa radar (KMAF), 76 km from the middle of the area, began a volume at 13:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 1.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -549 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 393 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
349
WWUS84 KMAF 111349
SPSMAF
Special Weather Statement
National Weather Service Midland/Odessa TX
849 AM CDT Tue May 11 2021
TXZ052-053-063-070-111430-
Mitchell TX-Reagan TX-Glasscock TX-Howard TX-
849 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHWESTERN
MITCHELL...NORTHERN REAGAN...SOUTHERN HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Garden City, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Big Spring, Garden City, Forsan, Lomax, Big Spring Country Club,
Saint Lawrence and Elbow.
This includes Interstate 20 between mile markers 190 and 196.
LAT...LON 3209 10126 3161 10127 3155 10177 3206 10177
3235 10118 3209 10117
TIME...MOT...LOC 1349Z 233DEG 16KT 3179 10168
$$
88What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at May 11, 6:51 AM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 11, 6:51 AM CDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
651 AM CDT Tue May 11 2021
.DISCUSSION...
Please see the 12Z aviation discussion below.
&&
.AVIATION...
Current area radar shows sct SHRA and TSRA between MAF and LUV.
The best chance of convection remains across the eastern terminals,
mainly MAF and FST through the morning hrs. MVFR to IFR conditions
persist at MAF, HOB, and INK. Low cigs should lift at most TAF
sites this afternoon, but will return late tonight as a cold front
surges wwd. This front will bring breezy NE winds and eventually
IFR cigs to all terminals after 03Z.
&&
.PREV DISCUSSION... /issued 416 AM CDT Tue May 11 2021/
DISCUSSION...
Upper low over UT/CO this morning has a trough that extends
southward to Mexico. As the low weakens this trough will cross the
Rockies today and lose most of its definition as it moves onto the
plains tonight. On Wednesday an upper ridge will build across the
Western US with a weak remnant of the trough on its east side.
High pressure will begin to build into the region by Thursday with
the ridge axis moving over the area by early Saturday. While this
is going on a trough will be working its way down the West Coast
Friday and will be over CA Saturday and develop into a cut off low
later that day. This low will roll along the AZ/Mexico border early
Monday morning moving into NM later in the day and into Far W TX by
early Tuesday and across the region later in the day.
Still dealing with post frontal conditions from that front that
moved into the area Sunday. Cool E to NE surface wind expected today
as the front gets reinforced. Cooled off temps today... low clouds
will be slow to burn off similar to yesterday and the NE PB may stay
cloudy all day. Highs today will range from upper 50s NE to 80s
and 90s south of the Pecos River. Wednesday looks down right
chilly for May with forecasted highs more than 25 degrees below
normal as cloudy skies expected with a chance of rain. Wind stays
easterly Wednesday with highs in the 60s coming back around to
the S on Thursday as 70s return. Highs in the 80s Friday and
Saturday.
This morning have low clouds... fog and light drizzle over the
Permian Basin and part of the Trans Pecos spreading NW. This is
more like winter than a typical May but is what happens when good
low level moisture flows into the area and temperatures fall to
the saturation point. Added mention of fog and drizzle to forecast
this morning. Removed mention of heavy rain over a large area from
the grids/zones but could see brief heavy rain with a storm.
Today looks like best chance of rain for the coming week. As of
09z have some light rain over SE NM and one storm but expect rain
today will primarily be over the east... best chance today will be
for Scurry County. Tonight models spread precip back westward to
SE NM but expect totals to be generally light. Rain chances
Wednesday will favor the east again then lower chances of rain in
the extended.
High wind possible tonight at GDP as the front pushing through. Have
issued a High Wind Watch.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 65 46 60 49 / 40 40 40 10
Carlsbad 81 48 64 49 / 0 40 20 10
Dryden 86 59 69 55 / 20 40 50 10
Fort Stockton 85 48 64 51 / 20 40 40 0
Guadalupe Pass 78 43 61 46 / 0 20 10 0
Hobbs 67 44 60 46 / 10 40 30 10
Marfa 84 46 69 42 / 0 20 20 0
Midland Intl Airport 70 46 61 49 / 20 40 40 10
Odessa 70 46 61 49 / 10 40 40 10
Wink 79 48 64 49 / 10 40 30 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from this evening through late tonight for
Guadalupe and Delaware Mountains.
&&
24Hazardous weather outlook, May 11, 8:14 AM CDT, 35 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 814 AM CDT Tue May 11 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-121315- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 814 AM CDT Tue May 11 2021 /714 AM MDT Tue May 11 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are possible today and tonight. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. There is a slight risk of severe storms, mainly over the lower Trans Pecos, capable of producing large hail and damaging winds. A High Wind Watch is in effect tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Wednesday through Monday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
In the hours before
Special weather statement, May 11, 4:13 AM CDT, 4 hours 36 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 413 AM CDT Tue May 11 2021 NMZ033-TXZ045-111000- Central Lea County NM-Gaines TX- 413 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LEA AND WESTERN GAINES COUNTIES UNTIL 500 AM CDT/400 AM MDT/... At 412 AM CDT/312 AM MDT/, Doppler radar was tracking a strong thunderstorm over Monument, or 10 miles southwest of Hobbs, moving east at 35 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Hobbs, Monument, Nadine, Industrial Airpark and Lea County Regional Airport. LAT...LON 3254 10335 3271 10340 3294 10286 3256 10285 TIME...MOT...LOC 0912Z 254DEG 29KT 3265 10329 72
Special weather statement, May 11, 5:14 AM CDT, 3 hours 35 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 514 AM CDT Tue May 11 2021 TXZ045-111100- Gaines TX- 514 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES COUNTY UNTIL 600 AM CDT... At 514 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles north of Seminole, moving east at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Seminole, Seagraves, Seagraves Airport, Loop, Paynes Corner and Gaines County Park. LAT...LON 3282 10221 3264 10284 3296 10286 3296 10221 TIME...MOT...LOC 1014Z 250DEG 35KT 3285 10271
Special weather statement, May 11, 5:58 AM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
558 AM CDT Tue May 11 2021
TXZ045-046-050-051-111145-
Martin TX-Dawson TX-Andrews TX-Gaines TX-
558 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ANDREWS...EASTERN
GAINES...NORTHWESTERN MARTIN AND DAWSON COUNTIES UNTIL 645 AM CDT...
At 558 AM CDT, Doppler radar was tracking a strong thunderstorm 14
miles southeast of Seagraves Airport, or 15 miles southeast of
Seagraves, moving northeast at 55 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Lamesa, Lamesa Municipal Airport, Welch, Los Ybanez, Loop,
Sparenberg, Patricia, Punkin Center, Arvana, Hancock, McKenzie Lake,
Tenmile, Key and Klondike.
LAT...LON 3252 10176 3248 10258 3289 10257 3296 10240
3296 10175
TIME...MOT...LOC 1058Z 240DEG 48KT 3278 10238
88Special weather statement, May 11, 7:52 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 752 AM CDT Tue May 11 2021 TXZ046-047-111330- Dawson TX-Borden TX- 752 AM CDT Tue May 11 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BORDEN AND NORTHEASTERN DAWSON COUNTIES UNTIL 830 AM CDT... At 752 AM CDT, Doppler radar was tracking a strong thunderstorm 12 miles southeast of O'donnell, or 13 miles northwest of Gail, moving northeast at 45 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Gail. LAT...LON 3271 10170 3296 10180 3296 10118 3273 10117 TIME...MOT...LOC 1252Z 243DEG 41KT 3288 10164 88
Special weather statement, May 11, 8:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
849 AM CDT Tue May 11 2021
TXZ052-053-063-070-111430-
Mitchell TX-Reagan TX-Glasscock TX-Howard TX-
849 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...SOUTHWESTERN
MITCHELL...NORTHERN REAGAN...SOUTHERN HOWARD AND SOUTHEASTERN MARTIN
COUNTIES UNTIL 930 AM CDT...
At 849 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Garden City, moving northeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Big Spring, Garden City, Forsan, Lomax, Big Spring Country Club,
Saint Lawrence and Elbow.
This includes Interstate 20 between mile markers 190 and 196.
LAT...LON 3209 10126 3161 10127 3155 10177 3206 10177
3235 10118 3209 10117
TIME...MOT...LOC 1349Z 233DEG 16KT 3179 10168
88The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:36 AM CDT | High Wind Watch | MAF | Culberson | 11 hr |
| May 11, 4:22 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 53 min |
| May 11, 5:14 AM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| May 11, 5:19 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:44 AM CDT | Areal Flood Advisory | MAF | Gaines | 3 hr |
| May 11, 5:58 AM CDT | Special Weather Statement | MAF | Dawson | 47 min |
| May 11, 7:52 AM CDT | Special Weather Statement | MAF | Borden | 38 min |
| May 11, 2:43 PM CDT | High Wind Warning | MAF | Culberson | 19 hr |
| May 11, 4:08 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 67 min |
| May 11, 4:40 PM CDT | Areal Flood Advisory | MAF | Brewster, Terrell | 3 hr |
| May 11, 5:15 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 60 min |
| May 11, 5:17 PM CDT | Special Weather Statement | MAF | Terrell | 43 min |
| May 11, 5:39 PM CDT | Special Weather Statement | MAF | Pecos | 51 min |
| May 11, 5:50 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 55 min |
| May 11, 6:16 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| May 11, 6:21 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
| May 11, 4:13 AM CDT | Special Weather Statement | MAF | Lea | 47 min |
| May 11, 4:46 AM CDT | Areal Flood Advisory | MAF | Lea | 3 hr |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.